MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot: 31680323l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with a qdot micro and suffered a cardiac tamponade which required a pericardiocentesis and surgical intervention.Initially, the report indicated that the irrigation tubing had microbubbles that could not be flushed out.They replaced the tubing set to resolve and continue.Then, later in the case, the patient suffered cardiac perforation and pericardial effusion.Prior to the first ablation, the physician mentioned they "felt something" (the caller believed it referring to a perforation).Then, they proceeded to perform a one (1) minute radio frequency (rf) ablation.They noticed the patient's blood pressure had lowered and the effusion was confirmed on intracardiac echo (ice).Pericardiocentesis was performed and the removed blood was replaced with "cell saver." the patient was reported stable but was then transferred to the operating room (or) for further surgical intervention.The current patient status was unknown.The information received indicated that the physician¿s opinion on the cause of this adverse event was perforation at left atrial appendage (laa).The other relevant history/preexisting condition was previous ablations.The catheter was exchanged once, following transseptal, the octaray exchanged for qdot.One transseptal puncture site was performed during the procedure with baylis versacross needle.The number of performed ablations was 3.No ablations were performed within the pulmonary veins, and 3 ablations were performed outside the pulmonary veins.No evidence of steam pop.The event occurred during ablation phase.The flow setting was qdot-qmode.No issues with flow rate change at the start of ablation.No error messages observed on biosense webster equipment during the procedure.The force visualization features used were graph, dashboard, vector and visitag.The visitag module parameters for stability used were range, time 3, fot25, and tag size of 3.No additional filter was used with the visitag.The bubbles observed were loose air bubbles.The microbubbles in the irrigation tubing was assessed as non mdr reportable.Bubbles in a tubing line or a balloon catheter can be an expected part of procedure set up.Excessive flushing should occur in order to remove the bubbles or device replacement to resolve the issue.The adverse event was assessed as mdr reportable under the qdot micro catheter.
 
Additional Manufacturer Narrative
Additional information was received on 19-dec-2025 which indicated that the number of ablations were 1 to 2 lesions.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23898712
Report Number2029046-2025-04302
Device Sequence Number21361261
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(11)250708(17)280707(10)31680323L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31680323L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN¿ RF GENERATOR.; OCTARAY.; SMARTABLATE IRR TUBE SET.; SOUNDSTAR.; VIZIGO SHEATH.; WEBSTER CS.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite